MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - RC LAG SCREW D10.5X90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81660090S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "when inserting the u-blade with hammer, the lag screw went together with the u-blade just to the tip of the femoral head.The u- lag screw was replaced to the 85mm one.".
 
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the complete rc lag screw including u-blade and end cap were returned for evaluation.The reported catalog and lot numbers could be confirmed based on the laser marking.The lag screw and u-blade could be disassembled and were found to be in good condition overall ¿ there is no deformation or significant damage (slight marks can be visible, most likely from the insertion attempts).A functional inspection with a compatible and functional gamma4 nail was conducted.The rc lag screw was able to be inserted through the nail as intended, without any difficulty.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by inadequate insertion of the rc lag screw, most likely due to excessive force applied during hammering.In this relation, the operative technique emphasizes that great caution must be advised during the hammering step of the rc lag screw: the insertion is done by hand until the u-blade spreads open and starts to contact the surrounding bone.At this point, the u-blade should be approximately 25mm away from its final position.Use the slotted hammer and apply careful hammer strokes to the strike plate of the rc inserter in order to insert the u-blade until its final position.Take care during u-blade insertion with the hammer to avoid implant or bone damage.Observe the indicator rings of the rc guide and rc inserter to stop hammering when the u-blade is in its final position.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
GAMMA4 - RC LAG SCREW D10.5X90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22441502
Report Number0009610622-2025-00013
Device Sequence Number18010817
Product Code HSB
UDI-Device Identifier07613327591804
UDI-Public(01)07613327591804(17)341130(10)K0FC293
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K230512
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number81660090S
Device Lot NumberK0FC293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown